Drug alert: recall of Gaviscon Advance Peppermint Flavour, Boots Heartburn Relief Peppermint Flavour, Peptac Peppermint Liquid, and Peptac Liquid Aniseed Flavour
- Medicines and Healthcare products Regulatory Agency
- 1 December 2009
- Therapeutic area:
- Cancer, GI, hepatology and pancreatic disorders, and Immunosuppression and transplantation
Batches of this medicine are being recalled from the market because of low levels of microbial contamination.
Article date: December 2009
The following batches of medicine are being recalled from the market because of low levels of microbial contamination:
|Gaviscon Advance Peppermint Flavour†||924471 and 925071|
|Boots Heartburn Relief Peppermint Flavour‡||41808|
|Peptac Peppermint Liquid‡||41808 and 41957|
|Peptac Liquid Aniseed Flavour‡||41757|
*All are 500 mL bottles. †A low proportion of bottles in batch 924471 are known to be affected and batch 925071 is being recalled as a precautionary measure (although no bottles in this batch are reported defective). ‡Precautionary recall due to low-level microbial contamination detected in a small number of samples from these batches.
The causes of the contaminations are under investigation and are unlikely to be harmful to normally healthy consumers. However, if these products are being used by patients with suppressed immune systems (eg, those receiving chemotherapy), the risk of infection and other adverse reactions cannot be ruled out. GPs or pharmacists receiving enquiries from such patients are requested to give professional advice and refer to the responsible treatment centre where necessary.
Article citation: Drug Safety Update Dec 2009, vol 3 issue 5: 8a.
Published: 1 December 2009